Chemotherapy Hair Loss Can Be Permanent With This Drug
March 6th, 2018|
Temporary hair loss is a common side effect in people with cancer who are treated with chemotherapy drugs. Because the drugs slow down or stop the multiplication of rapidly growing cells in the body, they can shut down the functions associated with hair growth. However, this effect usually only lasts for a few weeks or months, and patients regrow their hair after their dosages are tapered down or stopped.
However, a chemotherapy medication called Taxotere® is linked to permanent hair loss—a condition called permanent alopecia. A medical journal focused on cancer called Annals of Oncology reported in 2012 that drugs like Taxotere are associated with severe and permanent hair loss in women. And in 2015, the U.S. Food and Drug Administration updated its safety information for the drug to include the risks of permanent alopecia in people who take it.
At Norris Injury Lawyers, our Alabama drug injury lawyers know how devastating it is for people to permanent lose their hair because of a medication. If you or someone you suffered this side effect, we may be able to help you recover compensation for pain and suffering. Your hair is part of your identity, and losing it can feel disfiguring and result in profound depression, anxiety, and lowered self-esteem.
Contact us today for a free consultation, and let us put our experience to work for you. You shouldn’t have to suffer alone after taking a drug that was supposed to have only temporary side effects.
Request a Free Initial Consultation
All fields required.